MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2060-040
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, stenosed lesion in the right superficial femoral artery (sfa).A 6mmx40mm armada 35 balloon dilatation catheter (bdc) was advanced to the lesion and inflated once to 3 atmospheres (atm); however, the balloon would not inflate any further.The bdc was removed and re-inserted, this time it inflated to the nominal pressure of 6 atm but would not inflate any further.The bdc was removed, without issue.The experienced scrub tech noted that theballoon was performing as if there was a slow leak or a pin hole.There was no reported adverse patient effect and no clinically significant delays in the procedure.A non-abbott stent was placed, after which a non-abbott balloon was used to post-dilatate and complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported inflation issue and leak were not confirmed.During testing, the balloon fully inflated to rated burst pressure (rbp) of 20 atmospheres min, with no anomalies noted; thus, the reported leak and inflation issue were not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported leak and inflation issue.However, possible factors that can contribute to a leak in the system include, but are not limited to, manufacturing, balloon damage during use, inflation technique, interactions with accessory devices, catheter damage, or insufficient preparation prior to use.Additionally, possible factors that may contribute to difficulty inflating may include, but are not limited to, manufacturing, damage to the inflation lumen, patient anatomical morphology and patient disease state.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16595070
Report Number2024168-2023-02977
Device Sequence Number11993350
Product Code LIT
UDI-Device Identifier08717648155260
UDI-Public08717648155260
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberB2060-040
Device Catalogue NumberB2060-040
Device Lot Number20520G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC BALLOON
Patient Age66 YR
Patient SexMale
Patient Weight84 KG